rls withdrawal symptoms

I guess one of the most horrendous problems is just watching the minutes and hours creep by knowing that there is no way it is possible to lie down and embrace the power & benefits of sleep. its now 4.23 am. My partner has wisely left to sleep in the spare room. I have been taking one 0.50mg of Ropinirole and a self prescribed 50mg Tramadol capsul for about 3 years with deep sleep every night until last night when for some reason I forgot to take my medication. When rls started to kick in (a pun!) I realised that the effects of the medication were obviously working but the thought had occurred to me "was I taking the medication as a habit or was it necessary to to take both meds?" So last night at about 1am I decided to see whether the Tramadol on its own would have the effect of allowing me to sleep. Alas NO! I suffered the effects of no sleep until about 8am when I was able to grab 30 minutes of sleep through sheer exhaustion. So I decided to see whether I needed the Tramadol at all and took the Ropinirole on its own for the first time for as long as I can recall. Did it work alas another NO! So tonight I will be resorting to taking the combined meds and just hope that it works for the next few years!!! I am dreading augmentation but at least I feel that this site will help me at the appropriate time.

7 Replies

oldestnewest
  • Same here 6.30ams

    Awake with it fed up tired of walking which is all I can do feel better soon .xx

    .

  • Hi m1946, like you I have had a sleepless night. I watched this forum till 4.00 this morning (3 hours ago) feeling like I could now sleep. I read for half an hour to rid me of the "blue screen effect" but then like you it was a NO. I tossed and turned, waking my wife, when I decided to get up and here I am again, 7.29am and back on the forum. Just had breakfast and I know we will be shopping this morning and on to a party later. Boy am I going to be fun :( The silly thing is since taking pregabalin my legs have not troubled me much but I just can't sleep. I am seeing my GP later in the week to find out my blood test results so I will discuss sleep meds.

    Which brings me back to you; you are taking Tramadol which is a pain med. You don't mention pain so would you be better off with a sleep med too? Just a thought because I think Tramadol can be a nasty drug, for instance with alcohol, other drugs or long-term use. After 3 years you will know much more about it than I do.

    I hope you get some sleep anyway. This disease really is a dis-ease isn't it!

  • Hi m, unfortunately, one cannot test the effectiveness of a med just one night after stopping pne or two of them. If you want to test the effectiveness of either ropinirole or tramadol on its own, you’ll have to do without the other for several weeks to get rid of the after effects or withdrawal effect. Your rop dose is low enough to stop at once (I did that); don’t know what tramadol dose you’re on.

    In sum, you may and will find out, but only after persevering for some weeks. However, if the combination works well for you, why not stick to it. Only if it stops working with symptoms starting earlier on etc, you may have to change meds. Augmentation on ropinirol is far more common than on tramadol. And it doesn’t HAVE to happen.

    Hope you sleep well again with legs ‘quiet’!

  • I agree 100% with everything Lotte says.

  • combination taken tonight and legs are quiet after about 2 hours. Must admit felt like a zombie over the last two days. Not going to try that again in a hurry!!

    Tramadol dose is one 50mg capsule along with Ropinirole 0.50mg

  • I have 8 x 50mg tramadol at the moment, which was recommended by my GP during augmentation withdrawal. I know I need to reduce this, but as my symptons are improving I've been advised to do so slowly, with the aim of getting down to 100mg. From what I've been told tramadol doesn't cause augmentation at all, but it is addictive. But in my opinion a small addiction is better than the hell of no sleep, so if it's working for you on such low doses then sounds like you should just continue with it to me.

  • Hi Adge,

    There have been cases where Tramadol causes Augmentation so just watch out for that's.

    Good luck reducing the dose.

You may also like...